Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 64, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 2, 2012, 5:32 PM CDT for Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2012, 5:32 PM CDT (22:32 UTC)
- Expired
- Apr 2, 2012, 6:30 PM CDT
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2782 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300 WUUS54 KLIX 022232 SVRLIX LAC103-MSC045-109-022330- /O.NEW.KLIX.SV.W.0064.120402T2232Z-120402T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 532 PM CDT MON APR 2 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF SLIDELL... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITY OF DIAMONDHEAD... SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITY OF PICAYUNE... * UNTIL 630 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEARL RIVER...OR 7 MILES NORTH OF SLIDELL...AND MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STENNIS SPACE CENTER...MCNEIL AND KILN PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3085 8935 3038 8935 3024 8987 3057 8997 TIME...MOT...LOC 2232Z 239DEG 14KT 3038 8973 $$ CAB
1 follow-up statement
923
WWUS54 KLIX 022301
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
601 PM CDT MON APR 2 2012
LAC103-022311-
/O.CAN.KLIX.SV.W.0064.000000T0000Z-120402T2330Z/
ST. TAMMANY LA-
601 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. TAMMANY PARISH IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3085 8935 3038 8935 3030 8964 3034 8963
3038 8967 3041 8969 3045 8968 3055 8979
3062 8983 3064 8981
TIME...MOT...LOC 2301Z 239DEG 14KT 3044 8962
$$
MSC045-109-022330-
/O.CON.KLIX.SV.W.0064.000000T0000Z-120402T2330Z/
PEARL RIVER MS-HANCOCK MS-
601 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN HANCOCK AND SOUTHERN PEARL RIVER COUNTIES...
AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STENNIS SPACE CENTER...OR 7 MILES SOUTH OF PICAYUNE...
MOVING NORTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCNEIL...KILN AND DIAMONDHEAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3085 8935 3038 8935 3030 8964 3034 8963
3038 8967 3041 8969 3045 8968 3055 8979
3062 8983 3064 8981
TIME...MOT...LOC 2301Z 239DEG 14KT 3044 8962
$$
HILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:30 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 2, 2:30 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT MON APR 2 2012
.UPDATE...
UPDATED ZONES TO INCLUDE NEW SEVERE THUNDERSTORM WATCH NUMBER 128
NOW IN EFFECT WITH WS 126. ALTERED WEATHER WORDING TO ALIGN WITH
HAZARDS AND INCREASED POPS FOR CURRENT TRENDS. ZONES ALREADY SENT.
&&
.SYNOPSIS...
LARGE MCS IN RESPONSE TO SMALL CUT-OFF LOW OVER EXTREME SOUTHEAST
TEXAS THIS MORNING BEING DRAWN NORTHWARD BY ADVANCING LARGER
TROUGH SYSTEM MOVING OUT OF THE ROCKIES TODAY. MCS HAS SPAWNED A
RATHER LARGE CURVILINEAR OUTFLOW CONVECTIVE BAND EXTENDING FROM
I-20 CORRIDOR NEAR ARKLATEX INTO CENTRAL ACADIANA REGION. NUMEROUS
HAIL REPORTS AND HIGH WINDS DUE TO COLD POOL DYNAMICS ALOFT.
SOUTHERN EXTENT OF OUFLOW BAND INTERACTING WITH ADVANCING GULF
BREEZE BOUNDARY FOR MULTICELLULAR DEVELOPMENT WELL DOWNSTREAM OF
ADVANCING SQUALL LINE.
&&
.DISCUSSION...
WITH ONGOING SEVERE WEATHER THREAT WILL BE BRIEF. SHORT TERM
IMPACTS WILL BE APPROACHING MCS AS HANDLED WITH THE UPDATED ZONE
FORECAST. IT IS ANTICIPATED THAT LITTLE CHANGE WILL BE NEEDED
BEFORE 4 PM ISSUANCE OF ZONE PACKAGE...BUT MAY CLEAN UP A FEW
COUNTIES/PARISHES SHOULD THREAT DIMINISH IN THE WESTERN PORTIONS.
BEYOND TONIGHT...A SERIES OF IMPULSES EJECT EASTWARD FROM EVENTUAL
CUT-OFF LOW TO DEVELOP IN THE CENTRAL PLAINS STATES...BRINGING
RENEWED THUNDERSTORM CHANCES TUESDAY THROUGH THURSDAY BEFORE
SYSTEM MOVES EAST THURSDAY NIGHT. GIVEN NEAR RECORD TEMPERATURES
TO PERSIST NEXT FEW DAYS...SEVERE THREAT CAN NOT BE RULED OUT
UNTIL SYSTEM FINALLY GETS DOWNSTREAM OF THE REGION. WEEKEND STILL
LOOKS MILDER AND DRIER AHEAD OF NEXT CANADIAN FRONT TO APPROACH
AREA EARLY NEXT WEEK PER GFS MODEL.
&&
.MARINE...
BULK OF CONVECTION EXPECTED TO REMAIN NORTH OF THE COASTAL WATERS
THIS EVENING. MODERATE ONSHORE FLOW TO CONTINUE THROUGH AT LEAST
THURSDAY EVENING BEFORE A WIND SHIFT WITH FRONTAL PASSAGE FRIDAY.
NO FLAGS ARE ANTICIPATED AT THIS TIME THROUGH THE WEEK THOUGH
THERE MAY BE A BRIEF NEED FOR 'EXERCISE CAUTION' ON THURSDAY AS
GRADIENT TIGHTENS IN ADVANCE OF COLD FRONT.
&&
.AVIATION...
LATEST RADAR SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS PUSHING
INTO SOUTHWEST LOUISIANA. THIS LINE WILL MOVE EAST OF THE WESTERN
TERMINALS BY 21Z AND IMPACT THE EASTERN TERMINALS BETWEEN 21Z-01Z.
STRONG TO SEVERE WIND GUSTS AND HAIL THREAT TO CONTINUE THIS
AFTERNOON WITH NUMEROUS HAIL REPORTS WITH MOST STORMS IN THE PEA
TO MARBLE RANGE...THOUGH A FEW REPORTS OF LARGER SIZED NOTED.
AFTER CONVECTION WINDS DOWN...AREA SHOULD BE PRIMED FOR FOG
FORMATION MAINLY AFTER 06Z TO LOWER VSBY TO IFR-LIFR CONDITIONS
AROUND DAYBREAK TUE.
&&
.DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...ERMETS TO NEW ORLEANS
ACTIVATION...HIGH IMPACT DESK; COMMS DESK
ACTIVITIES...MONITORING ONGOING RIVER FLOODING
MONITORING SEVERE WEATHER WITH SQLN TODAY
ASSESSING SEVERE WEATHER POTENTIAL FOR WED.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 85 67 83 / 20 40 40 50
BTR 68 85 71 83 / 20 40 40 50
ASD 67 85 69 82 / 20 30 40 50
MSY 71 85 72 82 / 20 30 40 50
GPT 70 81 72 80 / 20 30 40 40
PQL 67 82 71 80 / 20 30 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
24/RRHazardous weather outlook, Apr 2, 1:01 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 101 PM CDT MON APR 2 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-031815- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 101 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE CWA EXCLUDING HARRISON AND JACKSON COUNTIES IN MISSISSIPPI. SEE WATCH PRODUCT FOR DETAILS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A VERY UNSTABLE AIRMASS. LATEST RADAR IMAGE SHOWS A LINE OF STRONG TO SEVERE STORMS MOVING ACROSS SOUTHWEST LOUISIANA. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG...DAMAGING STRAIGHT LINE WINDS...FREQUENT LIGHTNING...AND LARGE HAIL AROUND QUARTER SIZE. THE MAIN TIME FRAME FOR STORMS WILL BE FROM 1PM TO 4PM WEST OF INTERSTATE 55 AND 4PM TO 8PM EAST OF INTERSTATE 55. MINOR RIVER FLOODING CONTINUES ON THE LOWER PEARL AND LOWER ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY WITH THE MAIN THREATS BEING FREQUENT LIGHTNING...STRONG DAMAGING WIND GUSTS...AND LARGE HAIL. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING RIVER FLOODING THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. SPOTTER ACTIVATION COULD BE NEEDED TUESDAY AND WEDNESDAY.
In the hours before
Special weather statement, Apr 2, 2:58 PM CDT, 2 hours 34 minutes before
LAZ046-049-056-057-022100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 258 PM CDT MON APR 2 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR DONALDSONVILLE...OR ABOUT 4 MILES NORTH OF PAINCOURTVILLE...MOVING NORTHEAST AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DONALDSONVILLE...GEISMER...GONZALES...SORRENTO AND PRAIRIEVILLE THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Apr 2, 2:58 PM CDT, 2 hours 34 minutes before
LAZ036-037-048>050-022045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 258 PM CDT MON APR 2 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ASCENSION PARISH...ST. HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR DENHAM SPRINGS...OR ABOUT 3 MILES SOUTHWEST OF DENHAM SPRINGS...MOVING NORTH AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DENHAM SPRINGS...WALKER...GREENWELL SPRING...WATSON AND PRIDE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. HILL
Local storm report, Apr 2, 3:31 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 6 W LIBERTY 31.16N 90.90W
04/02/2012 AMITE MS EMERGENCY MNGR
THREE TREES REPORTED BLOWN DOWN BETWEEN LIBERTY AND
GLOSTER.
&&
FRSpecial weather statement, Apr 2, 3:55 PM CDT, 1 hour 37 minutes before
LAZ040-050-057>061-065-072-022230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 PM CDT MON APR 2 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES PARISH...UPPER TERREBONNE PARISH...ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 21 MILES NORTH OF LAPLACE TO 11 MILES SOUTHWEST OF THIBODAUX...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GARYVILLE...SCHRIEVER...PONCHATOULA...RESERVE...GRAY...EDGARD...BAYOU CANE...HOUMA...RACELAND...NORCO...HAHNVILLE...MADISONVILLE...NEW SARPY...MATHEWS...DESTREHAN...BOUTTE...DES ALLEMANDS...LOCKPORT... MANDEVILLE...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...WAGGAMAN... METAIRIE...LAROSE...HARAHAN AND AVONDALE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. HILL
Special weather statement, Apr 2, 4:45 PM CDT, 47 minutes before
LAZ040-059>064-068>070-MSZ080-022315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 445 PM CDT MON APR 2 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...HANCOCK COUNTY...LOWER JEFFERSON PARISH...ST. TAMMANY PARISH...ORLEANS PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF SLIDELL TO 20 MILES SOUTHWEST OF AVONDALE...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... BRIDGE CITY...WESTWEGO...LACOMBE...NEW ORLEANS...MARRERO...LAKEFRONT AIRPORT...SLIDELL AIRPORT...HARVEY...GRETNA...TERRYTOWN... BARATARIA...JEAN LAFITTE...TIMBERLANE...EAST NEW ORLEANS...PEARL RIVER...CHALMETTE...LAFITTE...BELLE CHASSE...EDEN ISLE...VIOLET... STENNIS SPACE CENTER...MYRTLE GROVE...LAKE CATHERINE...PEARLINGTON... KILN...YSCLOSKEY AND POINTE A LA HACHE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. HILL
Local storm report, Apr 2, 5:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
514 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 1 SE KENNER 29.97N 90.24W
04/02/2012 M1.00 INCH JEFFERSON LA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED NEAR ROOSEVELT BLVD AND WEST
METARIE AVE.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:30 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 30 min |
| Apr 2, 1:34 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 56 min |
| Apr 2, 2:13 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 32 min |
| Apr 2, 2:19 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 26 min |
| Apr 2, 2:25 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 20 min |
| Apr 2, 2:43 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, West Feliciana | 62 min |
| Apr 2, 3:39 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 36 min |
| Apr 2, 4:07 PM CDT | Special Marine Warning | LIX | 38 min | |
| Apr 2, 4:36 PM CDT | Special Marine Warning | LIX | 39 min | |
| Apr 2, 4:46 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 44 min |
| Apr 2, 4:55 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 50 min |
| Apr 2, 5:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Apr 2, 5:32 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles | 28 min |
| Apr 2, 5:54 PM CDT | Special Marine Warning | LIX | 66 min | |
| Apr 2, 6:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 33 min |
| Apr 2, 3:20 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.